1. How to Build Positivity in Married Life? : Click Here
    Dismiss Notice

Rare Side Effect Of Medication Caused My Dad's Severe Itching

Discussion in 'Parents & Siblings' started by ChennaiExpress, Mar 7, 2018.

  1. ChennaiExpress

    ChennaiExpress IL Hall of Fame

    Messages:
    2,183
    Likes Received:
    2,096
    Trophy Points:
    300
    Gender:
    Female
    Just wanted to share some good news

    Last year my Dad developed severe itching, also known as Pruritus

    We went to Dermatologist who was very nice and patient. She prescribed topical meds, and even recommended over the counters

    At same time, Dad wanted to avoid meds and over the counter

    Yet he was suffering and suffering

    So I searched forums to see other patient experiences. Then one person said he stopped taking Prevacid and his itching went away. Been itch-free for 10 years

    I researched this some more and sure enough, I found that a rare side effect of Prevacid is pruritus

    So with medical help, Dad weaned off Prevacid

    Now, itching is considerably less. Still comes and goes (like a pendulum slowing down)

    Dad believes it was the Prevacid, which he really didn't need to take, and shouldn't be taken long term because it causes weak bones

    So, I just wanted to share this encouraging news with you

    Still have a long way to go as Dad has other health issues

    But I guess we have to be persistent.
     
    Sandycandy, Thyagarajan and MonikaSG like this.
    Loading...

  2. nakshatra1

    nakshatra1 Platinum IL'ite

    Messages:
    930
    Likes Received:
    1,524
    Trophy Points:
    263
    Gender:
    Female
    Congrats Chennai express ..it's really nice to know . Wish all the best .

    I think health forum on indisladies is more appropriate for this post as it has medical details , and you can get some useful responses and guidance there .
     
  3. Thyagarajan

    Thyagarajan IL Hall of Fame

    Messages:
    8,203
    Likes Received:
    8,723
    Trophy Points:
    490
    Gender:
    Male
    :hello:Many of allopathic medicines literature though claims side effects noticed in stray cases and medicines and beauty products do contain cancer causing ingredients such as parabens In insignificant quantity and as allowed within safe limits by Us FDA. Prolong useage or not the poison carcinogen once entered the system, it will certainly cause side effects but will surface up after long time. Local application of creamer to avoid scar to be not applied on the affected portion. A tiny smear on affected site or spot is more than enough.
    Thanks and Regards.
    God Bless!
     
    ChennaiExpress likes this.

Share This Page